Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 157, NWS Fort Worth, TX

May 30, 2004Hunt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 30, 2004, 7:09 PM CDT for Hunt County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2004, 7:09 PM CDT (00:09 UTC)
Expired
May 30, 2004, 8:15 PM CDT
In force
66 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 6:10 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3041 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:45 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 30, 3:45 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SUN MAY 30 2004

.DISCUSSION...
AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL
WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN
CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON
TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE
FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST
AHEAD OF  THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN
ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT...
AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE
SOUTHERN ZONES MONDAY.  THIS FRONT WILL DRIFT BACK TO THE
NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE
DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S
ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY.  HAVE KEPT
LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST.  #58

&&

.PRELIMINARY TEMPS/POPS...
DALLAS-FT. WORTH, TX   66  92  64  95 /  10  10  10  10
WACO, TX               68  94  66  96 /  20  10  10  10
PARIS, TX              65  88  64  91 /  40  10  10  20
DENTON, TX             65  91  64  95 /  10  10  10  10
MCKINNEY, TX           66  91  64  94 /  10  10  10  20
DALLAS, TX             66  92  65  95 /  20  10  10  20
TERRELL, TX            67  92  66  93 /  20  20  10  20
CORSICANA, TX          69  92  68  94 /  20  20  10  20
TEMPLE, TX             68  95  67  96 /  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 700 PM CDT SUNDAY FOR ZONES TXC085...
TXC113...TXC119...TXC147...TXC223...TXC231...TXC257...TXC277...
TXC379...TXC397...TXC467.

&&
Hazardous weather outlook, May 30, 5:10 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT SUN MAY 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
510 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
EAST OF A BONHAM TO WAXAHACHIE LINE. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS...SOUTHEAST OF A WAXAHACHIE...TO LAMPASAS
LINE.

LATE THIS AFTERNOON...A COLD FRONT EXTENDED ALONG A BONHAM...TO
DALLAS...TO GOLDTHWAITE LINE. THUNDERSTORMS HAVE FORMED ALONG
AND AHEAD OF THIS FRONT AND NORTH OF INTERSTATE 20.

A CAP OF WARM AIR ALOFT HAS BEEN SLOWLY ERODING...ESPECIALLY NORTH OF
INTERSTATE 20. FARTHER TO THE SOUTH...THE CAP HAS BEEN STRONGER...BUT
A FEW STORMS MAY MANAGE TO BREAK THROUGH IT. LARGE HAIL...DAMAGING
WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS. HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET.
THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO
ABUNDANT LOW AND MID LEVEL MOISTURE IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO
CAMERON LINE ON MEMORIAL DAY. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND WINDS TO 50 MPH.

FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON
TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY
AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING...
EAST OF A BONHAM...TO WAXAHACHIE LINE. LIMITED ACTIVATION MAY
BE NEEDED THIS EVENING SOUTHEAST OF A WAXAHACHIE....TO
LAMPASAS LINE IF STORMS THERE DEVELOP FARTHER SOUTH.

58

In the hours before

Local storm report, May 30, 5:10 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0446PM      HAIL            HONEY GROVE              33.58N  95.91W
05/30/2004  1.00 INCH       FANNIN              TX   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL REPORTED
Special weather statement, May 30, 5:18 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT SUN MAY 30 2004

TXZ105-121>123-302315-
HUNT-KAUFMAN-RAINS-VAN ZANDT-
517 PM CDT SUN MAY 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF QUINLAN...OR 8 MILES
NORTHEAST OF TERRELL...MOVING EAST AT 35 MPH.

EMORY...QUINLAN...WEST TAWAKONI AND BOATERS ON LAKE TAWAKONI ARE IN
THE PATH OF THIS STORM.

HALF INCH HAIL AND WIND GUSTS TO 45 MPH ALONG WITH FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED FROM THIS STORM.

07/BB
Special weather statement, May 30, 5:27 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT SUN MAY 30 2004

TXZ144-145-302330-
BOSQUE-HILL-
527 PM CDT SUN MAY 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
DEVELOPING STRONG THUNDERSTORM 3 MILES NORTHEAST OF MERIDIAN...OR 12
MILES NORTH OF CLIFTON...MOVING EAST AT 25 MPH.

CLIFTON...HILLSBORO...HUBBARD...ITASCA...MERIDIAN AND WHITNEY ARE IN
THE PATH OF THIS STORM.

HALF-INCH DIAMETER HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED
FROM THIS STORM. CONDITIONS FAVOR THIS STORM TO CONTINUE TO
INTENSIFY...AND SEVERE WEATHER WARNINGS MAY BECOME NECESSARY BY 630
PM CDT.

07/BB
Local storm report, May 30, 5:40 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0537 PM     HAIL            BROOKSTON                33.62N  95.70W
05/30/2004                  LAMAR               TX   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED NEAR BROOKSTON
Local storm report, May 30, 6:01 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

545 PM      HAIL            8 NE PARIS               33.75N  95.45W
05/30/2004  1.75 INCH       LAMAR               TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL IN FAUGHT.
Special weather statement, May 30, 6:17 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT SUN MAY 30 2004

TXZ094-095-104>107-119>123-134-135-144>148-157>161-310400-
ANDERSON-BELL-BOSQUE-COLLIN-CORYELL-DALLAS-DELTA-ELLIS-FALLS-FANNIN-
FREESTONE-HENDERSON-HILL-HOPKINS-HUNT-KAUFMAN-LAMAR-LIMESTONE-
MCLENNAN-NAVARRO-RAINS-ROCKWALL-VAN ZANDT-
617 PM CDT SUN MAY 30 2004

TORNADO WATCH #341 REMAINS IN EFFECT FOR...

  ANDERSON        BELL            BOSQUE          COLLIN
  CORYELL         DALLAS          DELTA           ELLIS
  FALLS           FANNIN          FREESTONE       HENDERSON
  HILL            HOPKINS         HUNT            KAUFMAN
  LAMAR           LIMESTONE       MCLENNAN        NAVARRO
  RAINS           ROCKWALL        VAN ZANDT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:13 PM CDTSevere Thunderstorm WarningFWDCoryell62 min
May 30, 7:42 PM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan63 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningFWDRains60 min
May 30, 7:49 PM CDTTornado WarningFWDBell, Coryell, McLennan41 min
May 30, 7:54 PM CDTSevere Thunderstorm WarningFWDHill, Navarro66 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt56 min
May 30, 8:28 PM CDTSevere Thunderstorm WarningFWDLimestone62 min
May 30, 9:02 PM CDTSevere Thunderstorm WarningFWDVan Zandt58 min
May 30, 9:05 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 30, 9:59 PM CDTSevere Thunderstorm WarningFWDAnderson61 min
May 31, 4:15 PM CDTSevere Thunderstorm WarningFWDNavarro45 min
May 31, 4:38 PM CDTSevere Thunderstorm WarningFWDAnderson52 min
May 31, 4:52 PM CDTSevere Thunderstorm WarningFWDHenderson53 min
May 31, 5:25 PM CDTSevere Thunderstorm WarningFWDAnderson65 min
May 31, 5:39 PM CDTSevere Thunderstorm WarningFWDJohnson66 min
May 31, 5:55 PM CDTSevere Thunderstorm WarningFWDHill50 min
May 31, 6:19 PM CDTSevere Thunderstorm WarningFWDErath56 min
May 31, 6:34 PM CDTSevere Thunderstorm WarningFWDBosque26 min
May 31, 6:41 PM CDTTornado WarningFWDHill64 min
May 31, 6:46 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan59 min
May 31, 6:48 PM CDTSevere Thunderstorm WarningFWDFreestone57 min
May 31, 6:54 PM CDTSevere Thunderstorm WarningFWDNavarro66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.